Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 157, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 9, 2001, 8:38 PM CDT for Logan County, McLean County, Illinois. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 9, 2001, 8:38 PM CDT (01:38 UTC)
- Expired
- Aug 9, 2001, 9:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, IL, McLean County, IL
The radar
The Lincoln radar (KILX), 24 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:10 PM CDT | Thunderstorm Wind 50 E | Normal, IL | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
240
WUUS53 KILX 100139
SVRSPI
ILC107-113-100245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
838 PM CDT THU AUG 9 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN CENTRAL ILLINOIS
MCLEAN COUNTY IN CENTRAL ILLINOIS
* UNTIL 945 PM CDT
* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM DANVERS TO 19 MILES SOUTHWEST OF
EMDEN...OR FROM 9 MILES SOUTH OF EUREKA TO 6 MILES WEST OF MASON
CITY...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
DANVERS
EMDEN
CARLOCK
STANFORD
HARTSBURG
HUDSON
NORMAL
BLOOMINGTON
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4056 8926 4032 8926 4032 8960 4007 8959
3994 8918 4032 8916 4031 8880 4071 8884
KETCHAM
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:20 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Aug 9, 2:20 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT WED AUG 8 2001 MAIN CONCERNS TIMING OF SURFACE COLD FRONT AND ASSOCIATED PRECIPITATION CHANCES THIS EVENING. SURFACE ANAL AND RADAR MOSAIC SHOWS COLD FRONT STRETCHING FROM UP MI...THRU SE IA...INTO CENT KS AND SFC DPS OF 78+ IN ERN IL. REMNANTS OF BARRY ARE TRIGGERING CONVECTION ACROSS IN...INTO ERN CWA. IN ADDITION...CONVECTION FORMING AHD OF THE FRONT IN WC IL. 18Z LAPS INDICATING CAPE OF 6000+ IN NRN CWA. 1745Z WV SHOWING S/W IN WRN ONTATIO DROPPING SEWD...AND WILL GIVE THE FRONT A PUSH. MUCH COOLER AN DRIER AIR BEHIND THE FRONT...WITH TEMPS IN THE LOWER 70S AND DEP POINTS IN THE UPPER 40S TO LOWER 50S IN MN. MODELS IN FAIRLY GOOD AGREEMENT WITH FRONTAL MOVEMENT...HOWEVER... ETA DIGGING FRONTAL TROF TOO DEEP AT 18Z. MODELS SHOW FRONT MOVING INTO NWRN CWA BY AROUND 00Z. SPC THINKS SEVERE WEATHER THREAT IS GENERALLY ALONG AND N OF I-72. MAIN THREAT APPEARS TO BE DAMAGING WINDS. PW OF 1.98...OFF MORNING SOUNDING INDICATES POTENTIAL FOR +RA...WL KEEP HEAVY RAINFALL WORDING IN ZONES. FRONT WILL MOVE SOUTH OF CWA FRIDAY MORNING. PRECIP MAY LINGER IN SE INTO EARLY FRIDAY AFTERNOON SO WL KEEP POPS IN SE. STRONG NRN WIND FLOW WILL TRANSPORT COOLER AND DRIER AIR FRIDAY. CLOUDS WILL LINGER INTO FRIDAY BEHIND FRONT...HOWEVER SHOULD DISSIPATE LATE FRIDAY. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI EB 065/082 059/082 060 01800 PIA EB 063/081 058/081 059 01800 DEC EB 066/082 059/082 060 01800 CMI EB 062/080 058/080 059 01800 MTO EB 067/083 060/083 062 01820 LWV CE 068/085 066/085 064 01830 .ILX...NONE. KELLY/FRIEDERS
In the hours before
Local storm report, Aug 9, 7:21 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
721 PM CDT THU AUG 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM GALESBURG IL 60 MPH TSTM WIND GUST
08/09/01 KNOX ESTIMATED BY STORM
SPOTTER.
TNFThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:14 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 61 min |
| Aug 9, 8:17 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.